Alert archive / Nevada / High Wind Warnings in 2010

High Wind Warning 3, NWS Elko, NV

March 30, 20105 counties in Nevada

NWS Elko, NV issued this high wind warning at Mar 30, 2010, 3:25 AM PDT for 5 counties in Nevada. It took effect at Mar 30, 2010, 8:00 AM PDT. It was in force for 11 hr. 15 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 30, 2010, 3:25 AM PDT (10:25 UTC)
In effect from
Mar 30, 2010, 8:00 AM PDT
Expired
Mar 30, 2010, 6:58 PM PDT
In force
11 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 10:00 AM PDTNON-TSTM WND DMGElko, NVLARGE TREE BLOWN DOWN ACROSS FENCE.
Mar 30, 11:30 AM PDTNON-TSTM WND DMGElko, NVFENCE BLOWN DOWN ON FREEPORT AVENUE.
Mar 30, 11:55 AM PDTNON-TSTM WND DMGElko, NV2095 COLONIAL DRIVE TWO PIECES OF SIDING MEASURING 6 TO 8 FT IN LENGTH TORN OFF FROM SIDE OF HOUSE.
Mar 30, 11:56 AM PDTNON-TSTM WND GST 67Elko, NVELKO AIRPORT
Mar 30, 12:04 PM PDTNON-TSTM WND GST 622 Nnw Austin, NVAUSTIN RAWS SITE. ELEVATION 6310 FEET MSL.
Mar 30, 12:15 PM PDTNON-TSTM WND DMGElko, NVLARGE TREE DOWN IN PARK ACROSS FROM BAPTIST CHURCH ON 5TH STREET.
Mar 30, 12:41 PM PDTNON-TSTM WND GST 6812 E Pinto Summit, NVPANCAKE SUMMIT NV DOT SITE. ELEVATION 6526 FEET MSL.
Mar 30, 12:42 PM PDTNON-TSTM WND GST 6515 N Tuscarora, NVLONG HOLLOW RAWS SITE. ELEVATION 5820 FEET MSL.
Mar 30, 12:45 PM PDTNON-TSTM WND GST 67Elko, NVNWS ELKO
Mar 30, 1:00 PM PDTNON-TSTM WND GST 622 Ese Wells, NVWELLS NV DOT SITE. ELEVATION 5875 FEET MSL.
Mar 30, 1:26 PM PDTNON-TSTM WND DMGElko, NVHOUSE HAD NUMEROUS SHINGLES AND SIDING BLOWN OFF.
Mar 30, 1:45 PM PDTNON-TSTM WND GST 60Kingston, NVSTRONG WINDS FREQUENTLY GUSTING PAST 60 MPH WITH POWER OUTAGES.
Mar 30, 2:10 PM PDTNON-TSTM WND GST 61Cherry Creek, NV
Mar 30, 2:14 PM PDTNON-TSTM WND DMGEly, NVREPORTS OF SPORADIC POWER OUTAGES.
Mar 30, 3:02 PM PDTNON-TSTM WND GST 672 Ne Emigrant Pass, NVEMIGRANT PASS NV DOT SITE. ELEVATION 6135 FEET MSL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 10.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2010-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2010-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1831 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

419 
WWUS75 KLKN 301025
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
325 AM PDT TUE MAR 30 2010

...A PACIFIC STORM WILL PRODUCE STRONG WINDS ACROSS NORTHERN AND CENTRAL
NEVADA TODAY AND INTO THE EVENING...

.A VIGOROUS PACIFIC LOW PRESSURE SYSTEM WILL CONTINUE TO MARCH INLAND
YIELDING STRONG SOUTHWESTERLY WINDS ACROSS THE SILVER STATE. THE
JET STREAM WILL TRACK DIRECTLY ACROSS NORTHERN/CENTRAL NEVADA
TODAY UNLEASHING DANGEROUS WINDS.

NVZ030-031-302230-
/O.UPG.KLKN.WI.Y.0005.100330T1800Z-100331T0000Z/
/O.NEW.KLKN.HW.W.0003.100330T1500Z-100331T0200Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...OWYHEE
325 AM PDT TUE MAR 30 2010

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT
THIS EVENING. 

* WINDS: SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING: STRONG WINDS WILL REDEVELOP TODAY BEGINNING AT 8 AM AND
  CONTINUING UNTIL 7 PM PDT...WITH THE STRONGEST WINDS EXPECTED
  BETWEEN NOON AND 4 PM.

* LOCATIONS INCLUDE: OWYHEE...WINNEMUCCA

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG
  INTERSTATE 80 AND US HIGHWAY 95. BLOWING DUST MAY GREATLY REDUCE
  VISIBILITIES TO A HALF MILE OR LESS AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. HIGH PROFILE
VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO DANGEROUS CROSSWINDS...WHICH
WILL CREATE HAZARDOUS DRIVING CONDITIONS.

&&

$$

NVZ036-037-302230-
/O.UPG.KLKN.WI.Y.0005.100330T1800Z-100331T0300Z/
/O.NEW.KLKN.HW.W.0003.100330T1500Z-100331T0200Z/
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN...
EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT
325 AM PDT TUE MAR 30 2010

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT
THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING: STRONG WINDS WILL REDEVELOP TODAY BEGINNING AT 8 AM AND
  CONTINUING UNTIL 7 PM PDT...WITH THE STRONGEST WINDS EXPECTED
  BETWEEN NOON AND 4 PM.

* LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND
  VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG
  INTERSTATE 80 AND US HIGHWAY 50. BLOWING DUST MAY GREATLY REDUCE
  VISIBILITIES TO A HALF MILE OR LESS AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. HIGH PROFILE
VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO DANGEROUS CROSSWINDS...WHICH
WILL CREATE HAZARDOUS DRIVING CONDITIONS.

&&

$$

NVZ033-035-302230-
/O.UPG.KLKN.WI.Y.0005.100330T2100Z-100331T0600Z/
/O.NEW.KLKN.HW.W.0003.100330T1500Z-100331T0200Z/
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WEST WENDOVER...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK
325 AM PDT TUE MAR 30 2010

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT
THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING: STRONG WINDS WILL REDEVELOP TODAY BEGINNING AT 8 AM AND
  CONTINUING UNTIL 7 PM PDT...WITH THE STRONGEST WINDS EXPECTED
  BETWEEN NOON AND 4 PM.

* LOCATIONS INCLUDE: WEST WENDOVER...ELY...MCGILL...CONNORS 
  PASS...GREAT BASIN NATIONAL PARK 

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG
  INTERSTATE 80...US HIGHWAY 6...US HIGHWAY 50...AND US HIGHWAY
  93. BLOWING DUST MAY GREATLY REDUCE  VISIBILITIES TO A HALF
  MILE OR LESS AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. HIGH PROFILE
VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO DANGEROUS CROSSWINDS...WHICH
WILL CREATE HAZARDOUS DRIVING CONDITIONS.

&&

$$

NVZ032-034-302230-
/O.UPG.KLKN.WI.Y.0005.100330T2100Z-100331T0300Z/
/O.NEW.KLKN.HW.W.0003.100330T1500Z-100331T0200Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...WELLS...
CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE
325 AM PDT TUE MAR 30 2010

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT
THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING: STRONG WINDS WILL REDEVELOP TODAY BEGINNING AT 8 AM AND
  CONTINUING UNTIL 7 PM PDT...WITH THE STRONGEST WINDS EXPECTED
  BETWEEN NOON AND 4 PM.

* LOCATIONS INCLUDE: ELKO...SPRING CREEK...WELLS...CARLIN...
  CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE 

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG
  INTERSTATE 80...US HIGHWAY 93 AND STATE HIGHWAYS
  225...226...227...AND 229. BLOWING DUST MAY GREATLY REDUCE
  VISIBILITIES TO A HALF MILE OR LESS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. HIGH PROFILE
VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO DANGEROUS CROSSWINDS...WHICH
WILL CREATE HAZARDOUS DRIVING CONDITIONS.

&&

$$

NVZ013-302230-
/O.EXT.KLKN.WI.Y.0005.100330T1500Z-100331T0200Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH
325 AM PDT TUE MAR 30 2010

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT
THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 7 PM
PDT THIS EVENING. 

* WINDS: SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING: STRONG WINDS WILL REDEVELOP TODAY BEGINNING AT 8 AM AND
  CONTINUING UNTIL 7 PM PDT...WITH THE STRONGEST WINDS EXPECTED
  BETWEEN NOON AND 4 PM.

* LOCATIONS INCLUDE: TONOPAH

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG US
  HIGHWAY 6...AND STATE HIGHWAY 376. BLOWING DUST MAY GREATLY REDUCE
  VISIBILITIES TO A HALF MILE OR LESS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$


SZATANEK
3 follow-up statements
381 
WWUS75 KLKN 301814
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1114 AM PDT TUE MAR 30 2010

...A PACIFIC STORM WILL PRODUCE STRONG WINDS ACROSS NORTHERN AND
CENTRAL NEVADA TODAY AND INTO THE EVENING...

.A VIGOROUS PACIFIC LOW PRESSURE SYSTEM WILL CONTINUE TO MARCH
INLAND YIELDING STRONG SOUTHWESTERLY WINDS ACROSS THE SILVER
STATE. THE JET STREAM WILL TRACK DIRECTLY ACROSS NORTHERN/CENTRAL
NEVADA TODAY UNLEASHING DANGEROUS WINDS.

NVZ030>037-302300-
/O.CON.KLKN.HW.W.0003.000000T0000Z-100331T0200Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...OWYHEE...ELKO...
SPRING CREEK...WELLS...CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...
WEST WENDOVER...LEE...RUBY LAKE...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT
1114 AM PDT TUE MAR 30 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING. 

* WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 30 TO 40 MPH WITH
  GUSTS TO 60 MPH.

* TIMING: STRONG WINDS WILL CONTINUE UNTIL 7 PM PDT...WITH THE
  STRONGEST WINDS EXPECTED BETWEEN NOON AND 4 PM.

* LOCATIONS INCLUDE: OWYHEE...WINNEMUCCA...WEST WENDOVER...
  ELKO...SPRING CREEK...WELLS...CARLIN...CLOVER VALLEY... 
  PEQUOP SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN 
  NATIONAL PARK...LEE...RUBY LAKE...AUSTIN... AUSTIN SUMMIT...
  EUREKA...DIAMOND VALLEY...PINTO SUMMIT... BATTLE MOUNTAIN...
  EMIGRANT PASS 

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG AREA
  HIGHWAYS. BLOWING DUST MAY REDUCE VISIBILITIES TO A MILE OR
  LESS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. HIGH PROFILE
VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO DANGEROUS CROSSWINDS...
WHICH WILL CREATE HAZARDOUS DRIVING CONDITIONS.

&&

$$

NVZ013-302300-
/O.CON.KLKN.WI.Y.0005.000000T0000Z-100331T0200Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH
1114 AM PDT TUE MAR 30 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

* WINDS: SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO
  50 MPH.

* TIMING: STRONG WINDS WILL CONTINUE UNTIL 7 PM PDT...WITH THE
  STRONGEST WINDS EXPECTED BETWEEN NOON AND 4 PM.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN.

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG US
  HIGHWAY 6...AND STATE HIGHWAY 376. BLOWING DUST MAY REDUCE
  VISIBILITIES TO A MILE OR LESS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

CEC
989 
WWUS75 KLKN 302202
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
302 PM PDT TUE MAR 30 2010

...A PACIFIC STORM WILL PRODUCE STRONG WINDS ACROSS NORTHERN AND
CENTRAL NEVADA TODAY AND INTO THE EVENING...

.A VIGOROUS PACIFIC LOW PRESSURE SYSTEM WILL CONTINUE TO MARCH
INLAND YIELDING STRONG SOUTHWESTERLY WINDS ACROSS THE SILVER
STATE. THE JET STREAM WILL TRACK DIRECTLY ACROSS NORTHERN/CENTRAL
NEVADA TODAY UNLEASHING DANGEROUS WINDS.

NVZ030>037-310200-
/O.CON.KLKN.HW.W.0003.000000T0000Z-100331T0200Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...OWYHEE...ELKO...
SPRING CREEK...WELLS...CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...
WEST WENDOVER...LEE...RUBY LAKE...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT
302 PM PDT TUE MAR 30 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING. 

* WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 30 TO 40 MPH WITH
  GUSTS TO 55 MPH.

* TIMING: STRONG WINDS WILL CONTINUE UNTIL 7 PM PDT...WITH THE 
  STRONGEST WINDS EXPECTED BETWEEN NOON AND 4 PM.

* LOCATIONS INCLUDE: OWYHEE...WINNEMUCCA...WEST WENDOVER... 
  ELKO...SPRING CREEK...WELLS...CARLIN...CLOVER VALLEY... 
  PEQUOP SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN 
  NATIONAL PARK...LEE...RUBY LAKE...AUSTIN... AUSTIN SUMMIT... 
  EUREKA... DIAMOND VALLEY...PINTO SUMMIT... BATTLE MOUNTAIN...
   EMIGRANT PASS

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG AREA 
  HIGHWAYS. BLOWING DUST MAY REDUCE VISIBILITIES TO A MILE OR 
  LESS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. HIGH PROFILE
VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO DANGEROUS CROSSWINDS...
WHICH WILL CREATE HAZARDOUS DRIVING CONDITIONS.

&&

$$

NVZ013-310200-
/O.CON.KLKN.WI.Y.0005.000000T0000Z-100331T0200Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH
302 PM PDT TUE MAR 30 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

* WINDS: WEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 45
  MPH.

* TIMING: STRONG WINDS WILL CONTINUE UNTIL 7 PM PDT...WITH THE 
  STRONGEST WINDS EXPECTED BETWEEN NOON AND 4 PM.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN.

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG US 
  HIGHWAY 6...AND STATE HIGHWAY 376. BLOWING DUST MAY REDUCE 
  VISIBILITIES TO A MILE OR LESS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
495 
WWUS75 KLKN 310158
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
658 PM PDT TUE MAR 30 2010

NVZ030>037-310300-
/O.CAN.KLKN.HW.W.0003.000000T0000Z-100331T0200Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...OWYHEE...ELKO...
SPRING CREEK...WELLS...CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...
WEST WENDOVER...LEE...RUBY LAKE...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT
658 PM PDT TUE MAR 30 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND
WARNING. 

WINDS HAVE DECREASED BELOW WARNING CRITERIA...HOWEVER EXPECT LOCAL GUSTS
UP TO 40 MPH FOR THE NEXT FEW HOURS. WINDS WILL CONTINUE TO DECREASE
OVERNIGHT.

$$

NVZ013-310300-
/O.CAN.KLKN.WI.Y.0005.000000T0000Z-100331T0200Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH
658 PM PDT TUE MAR 30 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW WARNING CRITERIA...HOWEVER EXPECT LOCAL GUSTS
NEAR 40 MPH FOR THE NEXT FEW HOURS. WINDS WILL CONTINUE TO DECREASE
OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Mar 29, 9:11 PM PDT, 6 hours 14 minutes earlier.

Area forecast discussion, Mar 29, 9:11 PM PDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
911 PM PDT MON MAR 29 2010

.SYNOPSIS...THE UPPER LEVEL TROUGH WILL CONTINUE TO AMPLIFY DURING
THE ENSUING 24 HR PERIOD. PACIFIC JET WILL BARREL ITS WAY INTO
NEVADA YIELDING GUSTY WINDS. BLOWING DUST AND PARTICULATE MATTER WILL
BE AN ISSUE AGAIN ON TUESDAY.

&&

.UPDATE...WINDS HAVE TAPERED OFF THIS EVENING AND HAVE CANCELLED
THE WIND ADVISORY FOR TONIGHT. WINDS WILL REDEVELOP
TOMORROW...MEETING WIND ADVISORY CRITERIA AGAIN ON TUESDAY.

&&

.PREV DISCUSSION... /ISSUED AT 437 PM /

SYNOPSIS...A STRONG STORM SYSTEM FROM THE PACIFIC WILL CAUSE
GUSTY WINDS ACROSS THE SILVER STATE THIS EVENING...AND AGAIN
DURING THE DAY TUESDAY. SHOWERS AND PERHAPS EVEN A FEW
THUNDERSTORMS WILL ACCOMPANY A COLD FRONT TUESDAY AND TUESDAY
NIGHT. A STORM SYSTEM MAY THEN DEVELOP IN THE SOUTHWEST
WEDNESDAY...POTENTIALLY BRINGING SEVERAL INCHES OF SNOW TO CENTRAL
NEVADA.

SHORT TERM...TODAY THROUGH THURSDAY. STORM SYSTEM APPROACHING
FROM THE PACIFIC AT PRESENT. WINDS ALOFT HAVE HAD TROUBLE MIXING
DOWN TO THE SURFACE DUE TO CLOUD COVER...BUT IN GENERAL IT APPEARS
THE WIND ADVISORY WILL VERIFY...AND HAVE LEFT IT OUT AS SCHEDULED
FOR A 9 PM EXPIRATION. OTHERWISE...CLOUDS WILL PERSIST MUCH OF THE
NIGHT AND WHILE WINDS WILL DIMINISH...THEY PROBABLY WON'T
COMPLETELY DIE DOWN OVERNIGHT.

WINDS PICK UP AGAIN TOMORROW AS THE MAIN SURFACE COLD FRONT PLOWS
ACROSS THE CWA. LOOKS LIKE THE FRONT ITSELF WILL BE THE BEST
MECHANISM FOR GETTING STRONGER WINDS TO THE SURFACE...AND WITH
WINDS EXPECTED TO REACH ADVISORY CRITERIA CWA-WIDE...HAVE ISSUED
WIND ADVISORIES STARTING IN THE NW DURING THE LATE
MORNING...SPREADING SE DURING THE AFTERNOON...AND THEN ALSO ENDING
NW TO SE DURING THE EVENING. THE WIND WILL AGAIN CAUSE BLOWING
DUST AS IT LOOKS LIKE MOST OF IT WILL OCCUR BEFORE SIGNIFICANT
PRECIPITATION FALLS...SO HAVE INCLUDED BLOWING DUST EVEN WHERE
SHOWERS ARE IN THE FORECAST.

MODELS ALSO SHOW SOME DECENT CAPE AND NEGATIVE LI VALUES ACROSS
NORTHERN NEVADA TOMORROW AFTERNOON AND EVENING...SO ALONG WITH
SHOWERS...HAVE ALSO INCLUDED A SLIGHT CHANCE OF THUNDERSTORMS.

SNOW LEVELS FALL FAST BEHIND THE FRONT TUESDAY NIGHT...BUT
PRECIPITATION APPEARS TO STAY MAINLY UP NORTH...WITH RELATIVELY
LITTLE MAKING IT SOUTH OF INTERSTATE 80.

THINGS GET MORE INTERESTING AGAIN ON WEDNESDAY. THE FRONT STALLS
IN CENTRAL NEVADA AS ANOTHER STORM SYSTEM APPROACHES THE CENTRAL
CALIFORNIA COAST AND A NEW LOW PRESSURE DEVELOPS OVER UTAH. WITH
SIGNIFICANT FRONTOGENESIS PROGGED TO DEVELOP AS THE NEW STORM
DEVELOPS...EXPECT STEADIER SNOW TO BREAK OUT OVER WHITE PINE AND
PERHAPS NORTHERN NYE COUNTY DURING THE DAY WEDNESDAY AND LIKELY
CONTINUE INTO WEDNESDAY EVENING. THE 12 UTC MODELS WERE FAIRLY
CONSISTENT IN THIS IDEA...SO INCLUDED ACCUMULATIONS OF SEVERAL
INCHES IN THE FORECAST. A WINTER WEATHER ADVISORY MAY BE NEEDED ON
WEDNESDAY AND WEDNESDAY NIGHT.

THE CALIFORNIA SYSTEM PUSHES TO THE SOUTH AND THE UTAH STORM MOVES
EAST...ALLOWING THE STALLED FRONT TO FINALLY PUSH SOUTHEAST WITH
THEM ON THURSDAY. INSTABILITY SNOW SHOWERS MAY LINGER ACROSS MUCH OF
THE CWA...BUT IN GENERAL...THE WEATHER WILL BE QUIETER THAN TOMORROW
AND WEDNESDAY.

TEMPERATURES WILL START COOLING OFF TOMORROW...WITH READINGS 10-15
DEGREES BELOW NORMAL EXPECTED WEDNESDAY AND THURSDAY BEHIND THE
COLD FRONT.

I GUESS YOU COULD SAY...MARCH IS GOING OUT LIKE A LION! RCM

LONG TERM...THURSDAY NIGHT THROUGH MONDAY. MODELS IN FAIRLY GOOD
AGREEMENT THROUGH THE PERIOD. FAST ZONAL FLOW WILL DEVELOP FRIDAY
AND SATURDAY. WEAK SHORT WAVES IN THIS FLOW WILL PRODUCE A FEW
SHOWERS ACROSS THE NORTH. MAIN EFFECT WILL BE BREEZY TO WINDY
CONDITIONS. FLOW BECOMES MORE SWLY SUNDAY AS LARGE UPPER LOW SETS
UP OFF THE COAST. THIS COULD BRING A FEW SHOWERS TO THE FAR NRN
MTNS BUT AGAIN MAIN EFFECT WILL BE BREEZY TO WINDY CONDITIONS. ON
MONDAY THIS UPPER TROUGH MOVES INTO THE GREAT BASIN BRINGING A
CHANCE OF SNOW SHOWERS. CEC

AVIATION...STRONG SWLY FLOW ALOFT COMBINED WITH FAIRLY STRONG
SFC PRESSURE GRADIENT WILL BRING WINDY CONDITIONS. WINDS WILL
DECREASE THIS EVENING BUT PICK UP AGAIN TOMORROW AS EVEN STRONGER
FLOW ALOFT CROSSES THE AREA. THESE WINDS WILL PRODUCE AREAS OF
BLOWING DUST POSSIBILITY CREATING MVFR CONDITIONS AT TIMES AT KWMC
AND KEKO. CEC

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM TO 5 PM PDT TUESDAY FOR HUMBOLDT
COUNTY...NORTHERN ELKO COUNTY.

WIND ADVISORY FROM 2 PM TO 11 PM PDT TUESDAY FOR EXTREME EASTERN
ELKO COUNTY...WHITE PINE COUNTY.

WIND ADVISORY FROM 2 PM TO 8 PM PDT TUESDAY FOR NORTHERN NYE
COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTHWEST AND
SOUTH CENTRAL ELKO COUNTY.

WIND ADVISORY FROM 11 AM TO 8 PM PDT TUESDAY FOR NORTHERN LANDER
COUNTY AND NORTHERN EUREKA COUNTY...SOUTHERN LANDER COUNTY AND
SOUTHERN EUREKA COUNTY.

&&

97/97
Hazardous weather outlook, Mar 29, 9:29 PM PDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
929 PM PDT MON MAR 29 2010

NVZ013-030>037-310430-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
929 PM PDT MON MAR 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TONIGHT.

A LOW PRESSURE SYSTEM WILL CONTINUE TO IMPACT THE REGION YIELDINGGUSTY
WINDS. WINDS WILL BE SUSTAINED AT 15 TO 25 MPH THIS EVENING WITH
GUSTS UP TO 35 MPH. THIS WILL MAKE DRIVING DIFFICULT AND MAY
GREATLY REDUCE VISIBILITY DUE TO BLOWING DUST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE COLD FRONT ASSOCIATED WITH THE AFOREMENTION STORM SYSTEM WILL
MOVE ACROSS THE REGION ON TUESDAY. WINDS ALONG THE FRONT WILL BE
SUSTAINED AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. THIS WILL AGAIN
MAKE DRIVING DIFFICULT AND MAY AGAIN GREATLY REDUCE VISIBILITY DUE
TO BLOWING DUST. A WIND ADVISORY IS IN EFFECT FOR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

Nearby

High Wind Warnings in Nevada, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.